Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 23, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jul 12, 2008, 2:47 PM MDT for 8 counties in North Dakota. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2008, 2:47 PM MDT (20:47 UTC)
- Expired
- Jul 12, 2008, 6:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, McKenzie County, ND, Mountrail County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 122047 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 347 PM CDT SAT JUL 12 2008 ...WIND ADVISORY NOW IN EFFECT FOR THE NORTHWEST UNTIL 7 PM CDT... ...A HIGH WIND WARNING CONTINUES FOR SOUTHWEST AND CENTRAL NORTH DAKOTA UNTIL 7 PM CDT... .A DEEP LOW PRESSURE SYSTEM NEAR LAKE WINNIPEG WILL BRING STRONG NORTHWEST WINDS OF 35 TO 55 MPH TO SOUTHWEST AND CENTRAL NORTH DAKOTA THROUGH 7 PM CDT. THE WINDS ARE EXPECTED TO DECREASE DURING THE EARLY EVENING HOURS. THE WINDS HAVE ALREADY DECREASED BELOW HIGH WIND CRITERIA ACROSS THE NORTHWEST. THE HIGH WIND WARNING HAS BEEN CANCELLED THERE AND A WIND ADVISORY WILL REMAIN IN ITS PLACE UNTIL 7 PM CDT. THOSE TRAVELING ACROSS WESTERN AND CENTRAL NORTH DAKOTA LATE THIS AFTERNOON SHOULD USE CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD ALSO BE PREPARED FOR THE VERY STRONG WINDS. THE STRONG WINDS WILL ALSO CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND ESPECIALLY ON LAKE SAKAKAWEA. NDZ001-002-009-010-017-018-031-032-130000- /O.CAN.KBIS.HW.W.0004.000000T0000Z-080713T0000Z/ /O.NEW.KBIS.WI.Y.0023.080712T2047Z-080713T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA 347 PM CDT SAT JUL 12 2008 /247 PM MDT SAT JUL 12 2008/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ003>005-011>013-019>023-025-033>037-040>048-050-051-130000- /O.CON.KBIS.HW.W.0004.000000T0000Z-080713T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 347 PM CDT SAT JUL 12 2008 /247 PM MDT SAT JUL 12 2008/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. WEST TO NORTHWEST WINDS OF 35 TO 55 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ABELING
1 follow-up statement
000 WWUS73 KBIS 130019 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 719 PM CDT SAT JUL 12 2008 ...HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE... ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... .WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA HAVE WEAKENED TO BELOW WARNING/ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE DISSIPATING THROUGHOUT THE EVENING. NDZ003>005-011>013-019>023-025-033>037-040>048-050-051-130130- /O.EXP.KBIS.HW.W.0004.000000T0000Z-080713T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 719 PM CDT SAT JUL 12 2008 /619 PM MDT SAT JUL 12 2008/ ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS ACROSS THE WARNING AREA HAVE WEAKENED TO BELOW WARNING CRITERIA AND ARE EXPECTED TO CONTINUE SLOWING THROUGHOUT THE EVENING. $$ NDZ001-002-009-010-017-018-031-032-130130- /O.EXP.KBIS.WI.Y.0023.000000T0000Z-080713T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA 719 PM CDT SAT JUL 12 2008 /619 PM MDT SAT JUL 12 2008/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ACROSS THE ADVISORY AREA HAVE WEAKENED TO BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE SLOWING THROUGHOUT THE EVENING. $$ SCHECK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jul 12, 2:46 PM MDT, 1 minute earlier.
Area forecast discussion, Jul 12, 2:46 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 346 PM CDT SAT JUL 12 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... SEVERAL SITES ACROSS CENTRAL NORTH DAKOTA LATE THIS AFTERNOON PEGGING AROUND 40 MPH MEAN WINDS. WILL KEEP HIGH WIND WARNING SOUTHWEST AND CENTRAL THROUGH 7 PM CDT. WILL ALLOW HIGH WIND WARNING TO EXPIRE NORTHWEST WHERE WINDS HAVE DIMINISHED BELOW CRITERIA. WILL COVER THIS AREA WITH AN ADVISORY UNTIL 7 PM CDT. COOL YET UNSTABLE AIR ASSOCIATED WITH UPPER LOW WILL SUPPORT EVENING SHOWERS NORTH CENTRAL THEN PRECIP SHOULD END AS UPPER LOW RAPIDLY DEPARTS. WILL SEE GRADUAL WARM ADVECTION ON SUNDAY IN RETURN FLOW AROUND SFC RIDGE OVER CENTRAL PLAINS. SUNDAY THROUGH MONDAY DOMINATED BY WEAKLY ANTICYCLONIC FLOW ALOFT. WILL CONTINUE TO LEAVE THIS PERIOD DRY. FOCUSED ON MONDAY NIGHT AND TUESDAY WHEN FLOW ALOFT BECOMES MORE CYCLONIC AS WESTERN CANADIAN UPPER LOW AND JET ALOFT APPROACH THE NORTHERN PLAINS. .LONG TERM... WILL IGNORE THE 12Z GFS MODEL AND LEAN TOWARDS THE ECMWF SOLUTION FOR THE EXTENDED FORECAST...AS LAST COUPLE OF EUROPEAN MODEL RUNS IN VERY CLOSE AGREEMENT WITH EACHOTHER. AN UPPER LEVEL S/WV TROUGH WILL SLIDE INTO THE NORTHERN INTERMOUNTAIN WEST REGION ON WEDNESDAY...RESULTING IN A LEE SIDE SURFACE TROUGH DEVELOPING OFF TO OUR SOUTHWEST. THIS WILL IN TURN TRANSPORT WARMER AIR AND MOISTURE INTO THE LOCAL REGION. WILL SEE INCREASING PRECIPITATION CHANCES DURING THE DAY WEDNESDAY AND INTO WED NIGHT AS THE UPPER LEVEL WAVE AND SFC LOW PUSH EAST. SHOWER AND THUNDERSTORM CHANCES CONTINUE THURSDAY DAYTIME AS THE UPPER S/WV TRACKS ACROSS THE STATE. COOLER AS WILL THURSDAY BEHIND THE DEPARTING SYSTEM WITH TEMPS SLIGHTLY BELOW NORMAL. SFC HIGH PRESSURE AND SHORT WAVE RIDGING THURSDAY NIGHT THROUGH FRIDAY WILL BRING DRY WEATHER AND A SLIGHT MODERATION TO OUR TEMPERATURES. NEXT CHANCE FOR PRECIPITATION ARRIVES SATURDAY AND SUNDAY AS ANOTHER UPPER LEVEL S/WV TROUGH APPROACHES AND MOVES EAST THROUGH THE NORTHERN PLAINS. && .AVIATION... GUSTY NORTHWEST WINDS WILL PERSIST UNTIL 01-02Z THIS EVENING UNTIL OUR NIGHTTIME INVERSION DEVELOPS...CUTTING OFF STRONGER WINDS ALOFT. A DYNAMIC UPPER LEVEL LOW IN PLACE OVER SOUTHEAST MANITOBA WILL CONTINUE TO SPIRAL MID LEVEL CONVECTIVE CLOUDS SOUTH THROUGH WEST AND CENTRAL ND OVER THE NEXT FEW HOURS...WITH CIGS VFR RANGING FROM 4-7K FEET AGL. SOME -SHRA WITHIN THESE SPIRAL BANDS OVER NORTH CENTRAL ND AND SHOULD ALSO DISSIPATE BY EARLY THIS EVENING. MUCH LESS WIND EXPECTED FOR TOMORROW MORNING WITH VFR FLIGHT CONDITIONS THROUGH 18Z SUNDAY. && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE GREATLY DIMINISHED SUNDAY AS MUCH LIGHTER WINDS ARE FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ003>005-011>013-019>023-025-033>037-040>048-050-051. RED FLAG WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ017-018-031>033-040-043. WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ001- 002-009-010-017-018-031-032. && WAA/NH
Hazardous weather outlook, Jul 12, 4:45 AM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 545 AM CDT SAT JUL 12 2008 NDZ001>005-009>013-019>023-025-034>037-041-042-044>048-050-051- 131045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 545 AM CDT SAT JUL 12 2008 /445 AM MDT SAT JUL 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY FOR WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AFTERNOON AND NIGHT...AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017-018-031>033-040-043-131045- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-BOWMAN- 545 AM CDT SAT JUL 12 2008 /445 AM MDT SAT JUL 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY FOR WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH POSSIBLE. A RED FLAG WARNING IS ALSO IN EFFECT THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES AND DRY PASTURES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AFTERNOON AND NIGHT...AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Jul 12, 12:49 PM MDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
149 PM CDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM HIGH SUST WINDS 3 E MOFFIT 46.68N 100.22W
07/12/2008 M43.00 MPH BURLEIGH ND MESONET
SUSTAINED WINDS OF 43 MPH WITH GUSTS TO 53 MPH AT THE
LONG LAKE NATIONAL WILDLIFE REFUGE.
1257 PM HIGH SUST WINDS 15 S MANDAN 46.61N 100.89W
07/12/2008 M40.00 MPH MORTON ND MESONET
SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 53 MPH AT ST.
ANTHONY.
&&
CJS/NHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:12 AM MDT | Red Flag Warning | BIS | Billings, Bowman, Dunn, Golden Valley, McKenzie, Slope and 1 more | 15 hr |
| Jul 12, 10:33 AM MDT | High Wind Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 7 hr |
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.